Virginia, 2006Flash Flooding in Virginia, June 14, 2006
June 14, 2006 · NWS AKQ · 5 events in 5 counties and zones
5 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 14, 3:05 PM EST, 25 minutes earlier.
Area forecast discussion, Jun 14, 3:05 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EDT WED JUN 14 2006
.SHORT TERM/TONIGHT THROUGH FRIDAY...HVY RAINS ASSOCIATED WITH THE
REMNANTS OF ALBERTO WILL CONTINUE TO AFFECT MAINLY SE VA/NE NC THRU
ABOUT 8 OR 9 PM...THEN RAPIDLY IMPROVING CONDITIONS CAN BE EXPECTED.
HAVE FOLLOWED GFS/RUC SOLNS FOR TONIGHT AS THEY HAVE A GOOD HANDLE
ON BANDING HVY PRECIP GNRLY LOCATED JUST TO THE N AND W OF THE TRACK
OF THE SFC LOW NOW CENTERED NEAR EDENTON NC. FOR FLOOD WATCH HAVE
TRIMMED A FEW MORE CNTYS ACRS NW PORTION OF THE WATCH
(DINWIDDIE/BRNSWCK/JAMES CITY/PR GEORGE) AS BACK EDGE OF PRECIP NOW
APPROACHING PIEDMNY ZONES. HAVE RECEIVED SOME REPORTS OF FLOODING
ACRS NE NC CNTYS AND IN SE VA...SO WILL CONTINUE THE WATCH THERE.
SVR LOOKS LMTD...BUT WILL NEED TO MONITOR CSTL NC FOR ISO SPINUP
WATERSPOUTS/TORNADOES OVER NXT FEW HRS. LATEST MSAS INDICATES SFC
LOW WILL EXIT OFF THE COAST NEAR VA/NC BORDER LATER THIS
EVENG...WITH RAPID DRYING AFTERWARDS. MIN TEMPS MAINLY IN THE LWR
60S..ALTHOUGH MID/UPR 50S NW ZONES.
THU/FRI...WK SHORTWAVE MOVING THRU THE REGION ON THU...BUT AIRMASS
LOOKS TO DRY FOR ANY MORE THAN SCTD/BKN CU. WENT WITH WARMER MAV
GDNC...HIGHS MAINLY IN 80S...WITH DOWNSLOPING. LOOKS MSUNNY WITH
SLIGHT WARMING TREND FRI AS SFC HIGH SLIDES OFFSHORE.
.LONG TERM/SATURDAY THROUGH WEDNESDAY...SUMMER REALLY BEGINS AS
RIDGING BECOMES CENTERED ALONG THE EAST COAST. EXPECT HIGHS MAINLY
IN THE 90 TO 95 F RANGE THIS WEEKEND INTO ERLY NXT WEEK (IN THE
80S IMMEDIATE COAST). GFS SHOWS THE RIDGE BREAKING DOWN ON TUE...BUT
ECMWF KEEPS IT MORE INTACT. HAVE GONE ABOVE MEX GDNC NXT WEEK AS
IT APPEARS TO BE TRENDING TOO MUCH TO CLIMO. HAVE A DRY FCST SAT
INTO MON...THEN 20-30% AFTN/EVENG TSTMS TUE/WED AS MOISTURE
INCREASES AND LEE TROUGHING DEVELOPS.
.MARINE..
CENTER OF LOW APPRCHS VA/NC BRDR NXT FEW HRS...THEN EXITS OFF
COAST BY 00Z. TRICKY WND FCST AS STRNGST WNDS NOW SEEM TO BE ARND
WRN SIDE OF CNTR WITH GUSTS OVR 30 KT ACROSS ERN NC LAST HR. WUD
NOT BE SURPRISED TO SEE A FEW HRS OF GUSTINESS TO GALE FORCE ACROSS
NC CSTL WTRS AS LOW PUSHED OFFSHORE THIS EVE. SO WILL GO WITH A SVRL
HR PRD OF GALES FOR SRN WTRS THIS EVE. OTW...CNDTNS RPDLY IMPROVE
AFTR MIDNITE AS LOW PULLS FRTHR OFFSHORE. NO MARINE HAZARDS EXPCTD
AFTR TONITE.
.AVIATION...
WIDESPREAD RAIN OVER THE REGION FROM TROPICAL DEPRESSION ALBERTO.
HEAVIEST RAINS OVER SE AND SOUTH CENTRAL VA AND NE NC...AFFECTING
ECG/ORF/PHF. STEADY RAIN ALSO OVER RIC/SBY TODAY. CIG/VIS MOSTLY IFR
OVER ALL TAF SITES WITH TEMPO LIFR CONDITIONS. WINDS GENERALLY E-SE
LESS THAN 15 KT...BUT XPCTD TO INCREASE FOR AREAS CLOSEST TO COAST
AS STORM APPROACHES...BACKING TOWARDS NE AND INCRSG TO 15-20KT GUSTS
TO 30KT PSBL. STORM XPCTD TO MOVE OFF COAST EARLY TONITE WITH WINDS
BECOMING N-NE. CONDITIONS SHOULD IMPROVE TO MVFR EARLY TONITE...THEN
VFR BY MIDNITE AS STORM EXITS NORTHEAST OUT TO SEA. VFR ON THU WITH
GUSTY NW-N WINDS DURING THE DAY..SHORT TERM /TONIGHT THROUGH FRIDAY/...
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...FLOOD WATCH FOR NCZ012>017-030>032-102 UNTIL 10 PM WEDNESDAY.
VA...FLOOD WATCH FOR VAZ087>089-091>098-100 UNTIL 10 PM WEDNESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630-631 UNTIL MIDNIGHT THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ632-650-652-654-656 UNTIL 6 AM
THURSDAY.
...GALE WARNING FOR ANZ633-658 UNTIL 10 PM WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ633-658 FROM 10 PM WEDNESDAY TO 6
AM THURSDAY.
&&
SHORT TERM...BROWN
LONG TERM...BROWN
AVIATION...FOSTER
MARINE...44Hazardous weather outlook, Jun 14, 3:56 AM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 AM EDT WED JUN 14 2006
NCZ015>017-030>032-102-VAZ095-097-098-150900-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-CHESAPEAKE-
VIRGINIA BEACH-
456 AM EDT WED JUN 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH
CAROLINA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH REMAINS IN EFFECT TODAY THROUGH THIS EVENING...AS
REMNANTS OF TROPICAL STORM ALBERTO SPREAD HEAVY RAINS INTO THE
AREA. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST FLOOD WATCH
PRODUCT FROM THE NATIONAL WEATHER SERVICE (WBCFFAAKQ).
IN ADDITION...HEAVY RAIN BANDS FROM THE REMNANTS OF TROPICAL STORM
ALBERTO MAY ALSO BRING AN INCREASED RISK FOR WEAK...SHORT LIVED
TORNADOES THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
NCZ012>014-VAZ079>081-087>094-096-100-150900-
NORTHAMPTON NC-HERTFORD-GATES-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-NORTHAMPTON VA-
456 AM EDT WED JUN 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH
CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH REMAINS IN EFFECT TODAY THROUGH THIS EVENING...AS
REMNANTS OF TROPICAL STORM ALBERTO SPREAD HEAVY RAINS INTO THE
AREA. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST FLOOD WATCH
PRODUCT FROM THE NATIONAL WEATHER SERVICE (WBCFFAAKQ).
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MDZ021>025-VAZ048-049-060>078-082>086-099-150900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK-
456 AM EDT WED JUN 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ANZ630>633-650-652-654-656-658-150900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
456 AM EDT WED JUN 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS AND CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
HURLEY
In the hours before
Local storm report, Jun 14, 1:24 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 PM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLOOD GARYSBURG 36.45N 77.56W
06/14/2006 NORTHAMPTON NC COUNTY OFFICIAL
LOCALIZED LOW-LYING FLOODING ACROSS AREA...PARTS OF
HIGHWAY 186 CLOSED NEAR GARYSVILLE.
&&
SMFFlash Flood, Chesapeake (C)
- When
- June 14, 3:30 PM EST to 4:30 PM EST
- Where
- Chesapeake (C) County, 3 mi N of Deep Creek
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.688, -76.312 (the zone’s center; the record gives no point)
Heavy rain associated with the remnants of Tropical Storm Alberto caused flash flooding and the closure of Bainbridge Boulevard near the Triple Decker Bridge.
Flash Flood, Portsmouth (C)
- When
- June 14, 4:00 PM EST to 5:00 PM EST
- Where
- Portsmouth (C) County, Portsmouth
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.837, -76.308 (the zone’s center; the record gives no point)
Heavy rain associated with the remnants of Tropical Storm Alberto caused flash flooding and the closure of the 2000 block of Frederick Boulevard.
Flash Flood, Suffolk (C)
- When
- June 14, 4:00 PM EST to 5:00 PM EST
- Where
- Suffolk (C) County, Suffolk
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.709, -76.608 (the zone’s center; the record gives no point)
Heavy rain associated with the remnants of Tropical Storm Alberto caused flash flooding and the closure of the 2500 block of Pruden Boulevard.
Flash Flood, Norfolk (C)
- When
- June 14, 4:00 PM EST to 5:00 PM EST
- Where
- Norfolk (C) County, Norfolk
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.891, -76.262 (the zone’s center; the record gives no point)
Heavy rain associated with the remnants of Tropical Storm Alberto caused flash flooding and the closure of several roads including Brambleton Avenue near Route 264 overpass. Flooding also occurred at Texas Avenue in the Norvell Heights area.
Flash Flood, Virginia Beach (C)
- When
- June 14, 4:30 PM EST to 5:00 PM EST
- Where
- Virginia Beach (C) County, North Virginia Beach
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.738, -76.005 (the zone’s center; the record gives no point)
Heavy rain associated with the remnants of Tropical Storm Alberto caused flash flooding and several road closures including Atlantic Avenue between 49th and 71st streets.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, June 14, 20061 death · 1 event
- Hail and Damaging Winds in Montana, June 14, 2006$2.1 million · 1.75 in hail · 3 events
- Hail in Wyoming, June 14, 2006$300,000 · 2 in hail · 5 events
- Hail and Damaging Winds in South Dakota, June 14, 2006$150,000 · 1 in hail · 9 events
- Lightning Strike in Indiana, June 14, 2006$100,000 · 1 event
- Hail in North Dakota, June 14, 2006$100,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Montana, June 14, 20064 in hail · 44 events
- Hail and Damaging Wind in Wyoming, June 14, 2006$35,000 · 2 in hail · 6 events
- Tornadoes and High Wind in North Carolina, June 14, 2006$30,000 · F0 · 6 events
- Hail and Damaging Winds in South Dakota, June 14, 2006$1,000 · 1 in hail · 24 events
- Flash Flood and Hail in South Dakota, June 14, 20062.5 in hail · 22 events
- Hail in Iowa, June 14, 2006$23,000 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519027, 5519028, 5519029, 5519030, 5519031.